Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The heat equation with a singular potential


Authors: Pierre Baras and Jerome A. Goldstein
Journal: Trans. Amer. Math. Soc. 284 (1984), 121-139
MSC: Primary 35K05; Secondary 60J65
MathSciNet review: 742415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Of concern is the singular problem $ \partial u/\partial t = \Delta u + (c/\vert x{\vert^2})\,u + f(t,x), u(x,0) = u_{0}(x)$, and its generalizations. Here $ c \geqslant 0,x \in {{\mathbf{R}}^N},t > 0$, and $ f$ and $ {u_0}$ are nonnegative and not both identically zero. There is a dimension dependent constant $ {C_{\ast} }(N)$ such that the problem has no solution for $ c > {C_{\ast} }(N)$. For $ c \leqslant {C_{\ast} }(N)$ necessary and sufficient conditions are found for $ f$ and $ {u_0}$ so that a nonnegative solution exists.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K05, 60J65

Retrieve articles in all journals with MSC: 35K05, 60J65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0742415-3
PII: S 0002-9947(1984)0742415-3
Keywords: Heat equation, singular potential, inverse square potential, nonexistence, Feynman-Kac formula
Article copyright: © Copyright 1984 American Mathematical Society